Hail, Wabasha
- When
- June 7, 7:24 PM CST
- Where
- Wabasha County, Elgin
- Measured
- 1 in hail
- Property damage
- $1,000
- Crop damage
- $3,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 44.133, -92.250
Wind gusts of 60 to 65 mph, along with hail the size of pennies and nickels, was reported by storm spotters, law enforcement officials and amateur radio operators.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Wind gusts of 60 to 65 mph, along with hail the size of pennies and nickels, was reported by storm spotters, law enforcement officials and amateur radio operators.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 7, 1:05 PM CST, 6 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 205 PM CDT TUE JUN 7 2005 .SHORT TERM...THROUGH FRIDAY NIGHT PRIMARY FORECAST CONCERNS REMAIN FOCUSED ON SEVERE WEATHER THREAT NEXT FEW DAYS...AS WELL AS HEAVY RAIN POTENTIAL. AFTERNOON SURFACE ANALYSIS HAD LOW PRESSURE OVER SOUTH DAKOTA. WARM FRONT EXTENDED FROM CENTRAL WI THROUGH SOUTHERN MN TO THE LOW. TONGUE OF 70F DEW POINTS STRETCHED FROM IOWA INTO SOUTHEAST MN. REMNANTS OF EARLY MORNING MCS THAT PRODUCED HAIL IN PORTIONS OF THE FORECAST AREA HAD MOVED INTO CENTRAL WI. OUTFLOW BOUNDARY EVIDENT IN VISIBLE SATELLITE IMAGERY AND RADAR DATA FROM NEAR KLSE-KMSP. NEW STORMS HAVE BEEN DEVELOPING ALONG THIS BOUNDARY JUST EAST OF KLSE. LAPS INDICATED SBCAPES HAVE BEEN BUILDING AND WERE 3000-4000 J/KG AS A RESULT OF SUNSHINE RETURNING IN WAKE OF MORNING CONVECTION. WATER VAPOR IMAGERY INDICATED MID LEVEL CIRCULATION OVER PACIFIC NORTHWEST...WITH SEVERAL SHORT WAVES PIN- WHEELING AROUND IT. SHORT WAVE OF INTEREST ADVANCING INTO WYOMING. 12Z 07JUN05 MODELS WERE SIMILAR WITH MASS FIELDS AND CONTINUE TO SUGGEST MCS ACTIVITY CONTINUES NEXT FEW DAYS ACROSS THE UPPER MIDWEST. GFS AND NAM STILL HAD DIFFERENCES WHERE MCS WILL TRACK... THUS RESULTING IN DIFFERENCES ON LOCATION AND AMOUNT OF QPF. CONFIDENCE MEDIUM THAT NAM SHOULD BE BEST MODEL THROUGH WEDNESDAY... THEN CONFIDENCE LOW ON EXACT DETAILS WITH RESPECT TO RAIN CHANCES AND ANY AREAS OF POTENTIALLY HEAVY RAINFALL AT THIS TIME. AS MENTIONED YESTERDAY...UNCERTAINTY OF POSITION OF OUTFLOW BOUNDARIES INCREASE THE UNCERTAINTY OF WHERE FOCUS FOR CONVECTION SHOULD BE FROM WEDNESDAY ONWARD. THROUGH TONIGHT...CONVECTION ANTICIPATED TO INITIATE BETWEEN 21Z-00Z THIS EVENING FROM SOUTH-CENTRAL MN INTO NORTHWEST WI AND ALSO ALONG OLD OUTFLOW BOUNDARY. HIGHEST WIND SHEAR VALUES OF 35KTS-40KTS SITUATED IN NORTH AND WEST PORTIONS OF THE FORECAST AREA. EXTREME INSTABILITY EXPECTED AREAWIDE WITH SBCAPES REACHING AS HIGH AS 4000 J/KG. DAMAGING WINDS AND LARGE HAIL WILL BE A THREAT...ALONG WITH THE POSSIBILITY OF AN ISOLATED TORNADO IN PROXIMITY TO OUTFLOW BOUNDARY AND/OR FRONT. IN ADDITION...NOCTURNAL 850MB JET OF 50KTS WILL INTERCEPT THE FRONT. CORFIDI VECTORS SUGGEST POSSIBILITY OF SLOW MOVING AND/OR BACK BUILDING PROPAGATION OF STORMS. THUNDERSTORMS WITH HEAVY RAIN APPEAR TO HAVE BEST POTENTIAL FOR REPEATING OVER SAME LOCATIONS ACROSS NORTH CENTRAL WI...WHERE PRECIPITABLE WATER VALUES OF 1.5-2.0 INCHES POOL NEAR THE FRONT. 3HRLY FLASH FLOOD GUIDANCE ACROSS THE ENTIRE FORECAST AREA GENERALLY BETWEEN 2.5-3.5 INCHES...BUT WOULD NOT BE SURPRISED IF THERE WERE LOCALIZED RUNOFF PROBLEMS. WEDNESDAY THROUGH FRIDAY...FRONT WAVERS ACROSS THE UPPER MIDWEST. THUS...SEVERE WEATHER POTENTIAL STILL VIABLE...ALONG WITH POTENTIAL FOR EXCESSIVE RAINFALL. THIS BASED ON LARGE VALUES OF INSTABILITY AND MODEL PRECIPITABLE WATER VALUES OF 1.5-2.0 INCHES. NUDGED RAIN PROBABILITIES UPWARD ON WEDNESDAY BASED ON THEN NAM MODELS CONSISTENT SIGNAL OF MCS MOVING INTO THE FORECAST AREA. ALSO...OPTED TO REISSUE HYDROLOGIC OUTLOOK TO CONTINUE HEIGHTENED AWARENESS FOR POTENTIAL OF EXCESSIVE RAINFALL THROUGH THE END OF THE WEEK. .LONG TERM...SATURDAY THROUGH TUESDAY SOUNDS LIKE A BROKEN RECORD...BUT ACTIVE WEATHER PATTERN EXPECTED TO CONTINUE THROUGH THE WEEKEND AND INTO FIRST PART OF NEXT WEEK. THIS CORROBORATED BY 00Z 07JUN05 GFSLR AND ECMWF WHICH INDICATED STORM TRACK ACROSS THE CONUS WILL REMAIN SITUATED OVER THE UPPER MIDWEST. THEREFORE...CURRENT DATA BASE APPEARS REASONABLE WITH RESPECT TO BROAD BRUSH TECHNIQUE OF RAIN CHANCES. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && THOMPSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 608 PM CDT TUE JUN 7 2005 IAZ008>011-018-019-029-030-WIZ054-055-061-081100- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD- MITCHELL-RICHLAND-WINNESHIEK- 608 PM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE DEVELOPING NEAR AND NORTH OF INTERSTATE I-90 THIS EVENING. DURING THE EARLY EVENING...MOST OF THE ACTIVITY SHOULD REMAIN IN THAT AREA. AS THE EVENING CONTINUES...AND A COMPLEX OF ORGANIZED STORMS ESTABLISHES ITSELF...THE STORMS WILL LIKELY TRY TO SHIFT FURTHER SOUTH INTO NORTHEAST IOWA AND SOUTHWESTERN WISCONSIN. THEREFORE...SPOTTER ACTIVATION MAY BE NEEDED MID TO LATE EVENING...OR AFTER ROUGHLY 9 PM. THE EXACT EVOLUTION OF THE SYSTEM IS STILL UNCERTAIN...BUT THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. A COMPLEX OF STORMS FROM THE NORTHERN PLAINS MAY MOVE INTO THE AREA TOWARD MORNING. ALTHOUGH INSTABILITIES WILL BE WEAKER...SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...A COLD FRONT WILL APPROACH THE AREA FROM THE WEST. WITH A PERSISTENT SOUTHERLY FLOW...AMPLE MOISTURE...STRONG INSTABILITIES AND FAVORABLE WINDS ALOFT WILL ONCE AGAIN BE IN PLACE ACROSS THE AREA. THUNDERSTORMS SHOULD DEVELOP AHEAD OF THE APPROACHING FRONT AND WITH THE FAVORABLE ATMOSPHERIC PARAMETERS... SOME STORMS WILL LIKELY REACH SEVERE LEVELS. WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. THE FRONTAL BOUNDARY WILL REMAIN DRAPED ACROSS THE UPPER MISSISSIPPI RIVER VALLEY THROUGH MUCH OF THIS WEEK. AS LOW PRESSURE SYSTEMS MOVE ALONG THIS FRONT...ROUNDS OF THUNDERSTORMS WILL DEVELOP ACROSS THE AREA. THE WINDS ALOFT WILL LIKELY FAVOR THE DEVELOPMENT OF SOME SEVERE THUNDERSTORMS...BUT THE TIMING AND LOCATION OF THESE STORMS IS UNCERTAIN AT THIS TIME. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION TO THESE THREATS...FLOODING MAY BECOME A CONCERN AS REPEATED RAINS FALL ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS EVENING... AFTER 9 PM...AND AGAIN WEDNESDAY AFTERNOON. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-081100- ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA CROSSE- MONROE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINONA- 608 PM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...SOUTHWEST AND CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP AND BECOME SEVERE DURING THE EVENING HOURS. THE MAIN THREATS FROM THESE STORMS ARE LARGE HAIL... DAMAGING WINDS AND ISOLATED TORNADOES. AREAS NEAR AND NORTH OF I-90 WILL HAVE THE HIGHEST THREAT OF SEVERE WEATHER EARLY THIS EVENING...AND ISOLATED TORNADOES. AFTER 9 PM...THE STORMS SHOULD BEGIN TO SLOWLY DECREASE THEIR SEVERE WEATHER THREAT...BUT THE FLOOD THREAT MAY BE MORE INCREASED. ALTHOUGH SOILS ARE DRY...IF LARGE AMOUNTS OF RAIN ARE RECEIVED /OVER 4 INCHES/ FLOODING COULD BE A THREAT. A COMPLEX OF STORMS FROM THE NORTHERN PLAINS MAY MOVE INTO THE AREA TOWARD MORNING. ALTHOUGH INSTABILITIES WILL BE WEAKER...SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...A COLD FRONT WILL APPROACH THE AREA FROM THE WEST. WITH A PERSISTENT SOUTHERLY FLOW...AMPLE MOISTURE...STRONG INSTABILITIES AND FAVORABLE WINDS ALOFT WILL ONCE AGAIN BE IN PLACE ACROSS THE AREA. THUNDERSTORMS SHOULD DEVELOP AHEAD OF THE APPROACHING FRONT AND WITH THE FAVORABLE ATMOSPHERIC PARAMETERS... SOME STORMS WILL LIKELY REACH SEVERE LEVELS. WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. THE FRONTAL BOUNDARY WILL REMAIN DRAPED ACROSS THE UPPER MISSISSIPPI RIVER VALLEY THROUGH MUCH OF THIS WEEK. AS LOW PRESSURE SYSTEMS MOVE ALONG THIS FRONT...ROUNDS OF THUNDERSTORMS WILL DEVELOP ACROSS THE AREA. THE WINDS ALOFT WILL LIKELY FAVOR THE DEVELOPMENT OF SOME SEVERE THUNDERSTORMS...BUT THE TIMING AND LOCATION OF THESE STORMS IS UNCERTAIN AT THIS TIME. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION TO THESE THREATS...FLOODING MAY BECOME A CONCERN AS REPEATED RAINS FALL ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE OCCURRING THROUGH THE EVENING AS THE STORMS DEVELOP AND MATURE TO SEVERE LIMITS. YOUR ASSISTANCE IS VERY MUCH APPRECIATED. AFTER 9 OR 10 PM...IT APPEARS THE SEVERE THREAT WILL BEGIN TO DECLINE SLOWLY THROUGH THE OVERNIGHT. SPOTTER ACTIVATION MAY ALSO BE NEEDED WEDNESDAY AFTERNOON. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BAUMGARDT/RABERDING/DAS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
402 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 5 E HILLSBORO 43.65N 90.24W
06/07/2005 0.88 INCH JUNEAU WI UNKNOWN
PUBLIC REPORTED NICKEL SIZE HAIL
&&
JEFFBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
512 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL 4 S PRICE 44.52N 91.05W
06/07/2005 0.75 INCH JACKSON WI UNKNOWN
&&
SCHRECKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 536 PM CDT TUE JUN 07 2005 WIZ017-029-034-041>044-080500- ADAMS-CLARK-JACKSON-JUNEAU-LA CROSSE-MONROE-TAYLOR THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 430 IN EFFECT UNTIL 12 AM CDT FOR THE FOLLOWING AREAS IN WISCONSIN THIS WATCH INCLUDES 7 COUNTIES IN CENTRAL WISCONSIN ADAMS CLARK JUNEAU IN NORTH CENTRAL WISCONSIN TAYLOR IN WEST CENTRAL WISCONSIN JACKSON LA CROSSE MONROE THIS INCLUDES THE CITIES OF...NEILLSVILLE...MEDFORD...GLENDALE... FRANKLIN...LA CROSSE...ONALASKA AND MAUSTON. MNZ079-086>088-094>096-WIZ032-033-080200- BUFFALO-DODGE-FILLMORE-HOUSTON-MOWER-OLMSTED-TREMPEALEAU-WABASHA- WINONA TORNADO WATCH NUMBER 427 REMAINS VALID UNTIL 9 PM CDT FOR THE FOLLOWING AREAS IN MINNESOTA THIS WATCH INCLUDES 7 COUNTIES IN SOUTHEAST MINNESOTA DODGE FILLMORE HOUSTON MOWER OLMSTED WABASHA WINONA IN WISCONSIN THIS WATCH INCLUDES 2 COUNTIES IN WEST CENTRAL WISCONSIN BUFFALO TREMPEALEAU THIS INCLUDES THE CITIES OF...CALEDONIA...RUSHFORD...WINONA... WABASHA...AUSTIN...ROCHESTER...INDEPENDENCE AND DODGE CENTER. DB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
546 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL NORTHFIELD 44.47N 91.10W
06/07/2005 1.00 INCH JACKSON WI LAW ENFORCEMENT
&&
SCHRECKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
809 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST 10 E LUBLIN 45.08N 90.52W
06/07/2005 60 MPH TAYLOR WI LAW ENFORCEMENT
TREES UPROOTED.
&&
THOMPSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
824 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM HAIL PLAINVIEW 44.17N 92.17W
06/07/2005 0.50 INCH WABASHA MN EMERGENCY MNGR
&&
THOMPSONThe La Crosse radar (KARX), 91 km away, was scanning. The volume nearest the first event began at 01:23 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460065, 5460066, 5460067, 5460068, 5460069.